MAUDE Adverse Event Report: SOMNETICS TRANSCEND; NON-CONTINUOUS VENTILATOR

SOMNETICS TRANSCEND; NON-CONTINUOUS VENTILATOR
Model Number 506001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(4) 2024 patient reported through multiple channels that they had developed pneumonia from the use of our cpap device.An investigative call was placed by nathan waste on (b)(6) 2024 to gather additonal information from the patient on the use of the device and the details pertaining to their pneumonia.The patient reported using the device on a recent trip (dates were not disclosed) and that the device dried out their sinuses.The patient eventually developed pneumonia which they reported was due to the dried-out sinuses.The patient reported seeing a doctor and being prescribed antibiotics.Patient's complaint was that they were not informed about the potential for the cpap device to cause sinus dryness.Adverse effects of cpap usage are listed in the user guide (ifu 104143 rev f) that was included with the cpap (on page 4 and 5).The following listed adverse effects related to this complaint are as follows: - irritation/dryness of the mouth, nose, or throat.- ear or sinus discomfort.As this is a known adverse effect, there is an optional accessory (heat moisture exchanger) that the patient did not use which provides waterless humidification to assist with these types of symptoms.On (b)(6) 2024 as part of our investigation we reached out to the patient to follow up on their well being, and to request that the cpap be returned for evaluation.As of 10/24/24, the patient has not responded.
 
Event or Problem Description
Patient reported that the cpap unit dried out their sinuses resulting in an infection that lead to pneumonia.Patient reported they visited a doctor and that they were prescribed antibiotics for pneumonia.The patient did not report using the optional heat and moisture exchanger (waterless humidifcation) that is available for the device.

Brand Name
TRANSCEND
Common Device Name
NON-CONTINUOUS VENTILATOR
Manufacturer (Section D)
SOMNETICS
103 osborne road ne
fridley MN 55432
Manufacturer (Section G)
AURORA TECHNOLOGY PTE LTD
54 serangoon north avenue 4
level 4
55585 4
SN   555854
Manufacturer Contact
nathan waste
103 osborne road ne
fridley, MN 55432
6516211801
MDR Report Key22292942
Report Number3008770104-2024-00001
Device Sequence Number8263453
Product Code BZD
UDI-Device IdentifierM9505060010
UDI-Public+M9505060010/16D20240601/
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number506001
Device Catalogue Number506001
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CPAP MASK
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale
Patient Weight59 KG